MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120306
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, the physician just started to fill the aneurysm with a galaxy g3 xsft 3mm x 6cm coil (glx120306, 30772779), it was found that the filling site was unsatisfactory.Therefore, the physician retracted the coil, but the coil was unraveled/stretched.The physician retracted the coil out of the patient and switched a new one to complete the surgery.The unspecified microcatheter (mc) was not replaced.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, b5, g3, g6, h2 and h11.Section b5: additional event information received on 23-sep-2024 indicated that there was no coil positioning difficulty.No excessive force was used with the device.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d1, d9, g3, g6, h2, h3, h6 and h11.Corrected: d1.Brand name: galaxy g3.Complaint conclusion: as reported by the field, during a coil embolization, the physician just started to fill the aneurysm with a galaxy g3 xsft 3mm x 6cm coil (glx120306, 30772779), it was found that the filling site was unsatisfactory.Therefore, the physician retracted the coil, but the coil was unraveled/stretched.The physician retracted the coil out of the patient and switched a new one to complete the surgery.The unspecified microcatheter (mc) was not replaced.There was no patient injury reported.Additional event information received on 23-sep-2024 indicated that there was no coil positioning difficulty.No excessive force was used with the device.A non-sterile galaxy g3 xsft 3mm x 6cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was returned tangled with the delivery system.Under magnification, the embolic coil was found to be severely stretched and it was noted that as a result of the stretching the internal blue fiber was exposed.However, this remains attached to the resistance heating (rh), which was noted to be not softened.No other damages were noted in the device.The issue documented a coil that was stretched was confirmed based on the appearance of the returned device.Stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction is a potential issue that can occur during microcoil re-sheathing due an rhv not being adequately loosened or the introducer sheath being too tight within rhv, which can result in coil stretching.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.A manufacturing record evaluation was performed for the finished device 30772779 number, and no non-conformances related to the malfunction were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20175545
Report Number3008114965-2024-00883
Device Sequence Number12460617
Product Code KRD
UDI-Device Identifier10886704077695
UDI-Public(01)10886704077695(17)250331(10)30772779
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberGLX120306
Device Lot Number30772779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer09/23/2024
10/14/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/23/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown